Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran and constipation side effects - what are my treatment options?


03-18-2014, 06:52 PM   #1
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:

Might as well ask this here, but, I don't think I can continue on Imuran because of some unusual reactions I'm getting to it. If I'm worried I'll get the same reactions on 6mp since they're essentially the same, what's left for me for immunosuppressants that aren't steroids?
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
03-18-2014, 09:31 PM   #2
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
And have you been having regular blood tests to make sure you're in the therapeutic range and not in the toxic range of the med?
Yeah, I've been getting blood tests every month/starting to switch to every two months. Never had anything abnormal, except low iron storage occasionally.

The symptom I've been getting is constipation, oddly enough. My frequency will be "normal" (once a day), but it's so painful I could cry. I've been treating it with Restoralax/Miralax, and no one's been able to give me any answers as to what's causing it. I just had a colonoscopy, and I have no strictures and nothing that my GI could see that would cause it. I've had this since last August, within a week of starting on Imuran. I've... temporarily stopped it twice now without permission, and almost immediately that symptom has started to go away both times, so at this point I'm convinced that's the only thing that can be.

I've just never heard of anyone having that reaction to Imuran, to the point where my GI never believed me when I brought it up before, either. It's been frustrating.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran and constipation side effects - what are my treatment options?
Thread Tools


All times are GMT -5. The time now is 05:32 PM.
Copyright 2006-2017 Crohnsforum.com